MAUDE Adverse Event Report: MIZUHO ORTHOPEDIC SYSTEMS, INC. ADVANCED CONTROL I-BASE, DC; OPERATING TABLE

MIZUHO ORTHOPEDIC SYSTEMS, INC. ADVANCED CONTROL I-BASE, DC; OPERATING TABLE
Model Number 5803
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Fall (1848)
Date of Event 08/23/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Patient fell from mts table.The table was used for a surgical procedure without a t-pin.When the patient was being transferred from the operating to the gurney, the head side of the table dropped causing the patient to fall.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Per the information obtained from the investigation, no problems with the device were found.The hospital staff failed to ensure that the required number of t-pins were used to fully secure the frame of the table.Without all the required t-pins, the table base was not attached to the table top properly.When the hospital staff attempted to transfer the patient, the table base fell along with the patient as the installation of the table base to the table top was improperly done.Per the hospital, the patient was not injured following the fall.The instructions for use/owner's manual of the device has adequate instructions pertaining to use of t-pins during installation of the table top and subsequent use during surgical procedures along with and applicable warnings regarding the patient harm in case of not using the t-pins properly.This incident is thus deemed as use error as there was a failure to follow manufacturer's instructions and guidelines for safe usage of the device.The hospital staff were educated and re-trained by mizuho osi personnel following the incident.

Brand Name
ADVANCED CONTROL I-BASE, DC
Common Device Name
OPERATING TABLE
Manufacturer (Section D)
MIZUHO ORTHOPEDIC SYSTEMS, INC.
30031 ahern ave
union city CA 94587 1234
Manufacturer (Section G)
MIZUHO ORTHOPEDIC SYSTEMS, INC.
30031 ahern ave
union city CA 94587 1234
Manufacturer Contact
krina shah
30031 ahern ave
union city, CA 94587-1234
5104291500
MDR Report Key20103620
Report Number2921578-2024-00018
Device Sequence Number7794824
Product Code JEA
UDI-Device Identifier00842430106026
UDI-Public(01)00842430106026
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number5803
Device Catalogue Number5803
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2024
Supplement Date Received by Manufacturer08/23/2024
Initial Report FDA Received Date08/29/2024
Supplement Report FDA Received Date10/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown